SIGN UP

Cholesterol and statins

Avatar Image
carolenw | 10:27 Sun 06th Apr 2008 | Health & Fitness
6 Answers
I've read through previous threads on here about statins. I'm wondering if anyone who posed a question made any changes or were prescribed different makes of statins to solve some of the side effects they were experiencing and how they are since?

I take 10mg Zarator (the Spanish name for Lipitor - I live in Spain), in the UK I took Rosuvastatin. Some of the side effects I'm experiencing are poor sleeping pattern, inability to lose weight now, muscle ache (including in the right shoulder which I always assumed was arthritic), and hair loss. There could be others which I've put down to age (63) and overweight (but not grossly so).

Just had a complete blood test done at the medical centre and my cholesterol level is spot on. I eat a very healthy diet but don't exercise as much as I should/could.

I have to have another blood test in a month's time to see if the slightly raised liver result is the same (if so, it may be due to other meds I take). I'm thinking of asking the doc if I can drop the statins for, say, six months, then have the bloods done again and see what happens. I wouldn't be making any other changes except perhaps try to exercise more.

Anyone have any views please?

Answers

1 to 6 of 6rss feed

Best Answer

No best answer has yet been selected by carolenw. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
-- answer removed --
Question Author
Thanks IAP - every bit of info helps!

A British doctor here in Spain writes for the English local paper. His latest article is about statins; unfortunately I can't provide a link to it as it doesn't seem to have been uploaded yet! The paper only came out on Friday. This is a man I know and trust - both my late husband and I consulted him before joining the Spanish NHS. He was especially good to my husband so I do tend to set store by what he says. I conclude from his article that he would prefer to see fewer people taking statins and doing more about their lifestyles to combat any cholesterol problem.

As I seem to be taking a lower dose than many of the people who've asked/answered the various threads on here, including yourself, I would like to stop taking them to see whether I can control it without medication.

But I'm scared! It's a bit like 'if it ain't broke, don't fix it'!

If the article ever gets uploaded I'll come back with the link!
-- answer removed --
Question Author
Thanks again IAP. When I see the doctor again I'm going to discuss this with her (young, Spanish but good English), and I hope she'll agree to my having six months off them. I'd really like to have a blood test done after six months, rather than wait the normal 12 - if the results are a disaster I don't want to have to 'fess up, and anyway it will probably worry me, wondering what's going to happen! Plus, if the liver test comes back OK she'll be giving me a 12 month prescription for all my meds, so I may as well try and sort it from the start.
-- answer removed --
I'm 46 and I have been taking 20mg of Lipitor for about 3 years. I have put on loads of weight that I can't shift but I find exercise too painful as I have terrible muscle pains in my legs which makes walking painful. The pains were in my arms for the first year but are now in my legs so I'm hoping they will go from there soon and not come back anywhere else. Apart from that I'm ok.

1 to 6 of 6rss feed

Do you know the answer?

Cholesterol and statins

Answer Question >>